MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM RECT; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM RECT; MESH, SURGICAL, POLYMERIC
Catalog Number PHY1520R
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Pain (1994); Swelling (2091); Hernia (2240); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a hernia repair surgery on (b)(6) 2014 and mesh was implanted.It was reported that on (b)(6) 2014, the patient presented to (b)(6) hospital for corrective surgery due to a recurrent hernia.During the procedure, dr.(b)(6) found that the bottom of the mesh was pulled loose and there were bowels slipped under the mesh to get into the hernia.Dr.(b)(6) implanted a new 10 x 15 cm mesh.On (b)(6) 2015 he underwent repair of the mesh at (b)(6).It was reported that the patient continues to experience pain, nausea, diarrhea, chills, inflammation, loss of appetite and weight loss.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to fda: 7/11/2019.Additional narrative: it was reported that the patient experienced adhesion, abdominal pain after the procedure.
 
Additional Manufacturer Narrative
Date sent to fda: 10/30/2019.Additional narrative: it was reported that the patient had recurrent right inguinal hernia on (b)(6) 2014.It was reported that the patient experienced swelling and migration of mesh.(b)(4) submitted for adverse event which occurred on (b)(6) 2014.(b)(4) submitted for adverse event which occurred on (b)(6) 2015.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM RECT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7539692
Report Number2210968-2018-72535
Device Sequence Number18863466
Product Code FTL
UDI-Device Identifier10705031132320
UDI-Public10705031132320
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPHY1520R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer07/10/2019
10/29/2019
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date07/11/2019
10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;